MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Catalog Number 787626
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during use, it was found that the tip of the guidewire was bent.Per follow up information received via ibc on 18sep2024, confirmed that no patient involvement.
 
Additional Manufacturer Narrative
The reported event was confirmed supplier related.The product had caused the reported failure.Sample has been evaluated and observed there was slightly bent at tip area of the guidewire.A potential root cause for this failure mode could be defect components from supplier.A review of the device history record did not show any problems or condition that would have contributed to the reported issue.The instructions for use were found adequate and states the following: single use only.Warnings 1.Method for use (1) when using the multilength type stent, it should be avoided in the following cases.If you measure the length of patients ureter and confirm that excessive coil part would be appear, consider using other stent which has different shape of tip and length.Ureteral stents with excessive coil parts have risks of knot formation at the tip of renal pelvis side during placement or removal.If any resistance is felt during removal, confirm the cause of the resistance with fluoroscopy and take remedial action to solve the problem.Excessive force during removal may lead to damage of the renal pelvis or ureter.(2) ureter arterial fistula may be formed between the ureter and the aorta or the iliac artery and result in massive hemorrhage at the replacement of the ureteral stent if a ureteral stent is placed for a long term in a patient who has undergone the intrapelvic surgery or irradiation.Therefore, carefully monitor the condition of the patient, and in the event of acknowledging bleeding from the urethra, perform retrograde pyelography or angiography, and provide appropriate care.Contraindications 1.Method for use (1) do not reuse.(2) do not resterilize.Applicable patients do not use for the woman who is pregnant or may become pregnant.To avoid radiation exposure on pre born baby from xray.Shape, configuration and principles: bard in lay optima tm stent set comprises the following components.The bard in lay optima tm ureteral stent is a double pigtail ureteral stent with monofilament suture loop attached to aid in stent removal.The stent is available in two forms: a single size or a customized multi length size.There are two types of stent those which have side holes and have without side hole.Intended use and effect efficacy bard inlay optimatm stent set is indicated to relieve obstruction in a urinary tract and to be used for urethral catheterization from renal pelvis to urinary bladder.Each disposable kit contains several packaged medical devices that are necessary for stent placement in ureter.Directions for use: method of use determine the proper stent length for the patient.This is generally calculated from the ureteral catheter adaptor bard inlay optimatm stent (multi length type) bard inlay optima tm stent stent (double j type) side hole pigtail straightener scale (5 cm) length of stent (shaft) baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.(1) insertion of the guidewire : 1) remove the guidewire from the packaging, together with the guidewire holder.2) prior to removing the guidewire from the guidewire holder, inject sterile water through the port to activate the hydrophilic coating.3) remove the guidewire from the guidewire holder.Before using the guidewire, confirm the surface slides well when removing it from the holder.If you feel any resistance, do not force it, and inject the normal saline solution into the holder again, then try pulling it out once more.4) insert the guidewire either through the working channel of an endoscope or percutaneously, with the soft end of the guidewire first.5) advance the guidewire into the desired position until the tip is in the renal pelvis.Continuously confirm guidewire position either visually or under fluoroscopy.(2) nephroureterography : 1) place the tiger tail tm ureteral catheter over the guidewire and insert it into the ureter.Note: in this case, it is also possible insert the ureteral catheter without using a guidewire, at the discretion of a physician.2) removing the guidewire.3) the ureteral catheter adapter is secured to the terminal end of the ureteral catheter and performing the urine drainage or retrograde pyelography using with syringe.4) introduce the guidewire again for stent placement and remove the ureteral catheter from the cystoscope.(3) stent placement: 1) in order to improve sliding, immerse the stent in a normal saline solution.2) confirm the guidewire position where it coils inside the renal pelvis.3) move the pigtail straightener over the proximal end (kidney coil end without the suture) of the ureteral stent, allowing easier insertion onto the guidewire.4) remove the pigtail straightener once the stent is secure on the guidewire and pass the stent over the guidewire through the cystoscope by using the pusher with radiopaque tip for proper placement.5) keep watching the distal end (bladder coil end with the suture) of the stent or radiopaque, proximal end of the pusher while advancing to proper position of the stent.Hold the guidewire to keep it from moving.6) stop advancing when the stent¿s distal end is identified.If the proximal end is inserted too much, pull the suture to modify the stent properly.7) confirm proximal end of the pusher and stents distal end marker (bladder end), reaches the ureterovesical junction (uvj) by fluoroscopy.8) holding the stent in position with the pusher, cut the suture and pull it out.9) withdraw the guidewire.The stent will form a pigtail automatically 10) carefully remove the pusher.11) confirm position of the stent by fluoroscopy.To accurately size this stent, count the marker bands as it is being advanced into the ureter.The first (wide) marker band on this device indicates 22 cm, followed by two narrow bands at 24 cm and 26 cm.The last (wide) one indicates 28 cm.If you need to place the 30 cm or 32 cm lengths, use the attached suture or endoscopic forceps to gently pull back on the stent, unwinding the coil from the kidney.Precautions for use (1) when using the tiger tailtm ureteral catheter, especially without the stabilizing support of a guidewire, be aware that a malfunction may occur where the flexible tip may detach if excessive force is made in contact with the walls of the bladder, ureter or renal pelvis.Should the flexible tip portion of the catheter become detached, retrieve with an endourology grasping device.(2) do not withdraw the ureteral catheter while it is deflected in endoscope.(3) avoid sharp bending of the ureteral catheter.(4) when performing drainage of urine, retrograde visualizations etc.Though the ureteral catheter, attach the ureteral catheter adapter to the tip of ureteral catheter.(5) do not over-tighten the catheter adapter.Over-tightening of the catheter adapter may occlude the lumen of the catheter.(1) do not forcibly insert or remove the stent.It may injure patient and damage this product.(2) avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.(3) avoid contact with sharp edges as this may cause damage to the stent.If grasping device is used, the stent should be removed from ureter first.Tearing of the stent can be caused by sharp instruments.(4) determine the proper stent length for the patient.Selection of too short a stent may result in migration.(5) suture can be cut off prior to stent placement.Remove suture prior to placement for pediatric patients.Remove suture if indwelling time is expected to be longer than 14 days.(6) in the event of stent migration, cystoscopy or ureteroscopy should be used to return the stent to the original position or remove from the patient body.(7) any signs of infection in the location of the stent placement require removal of the stent.After checking the condition of the patient, a new stent should be placed.(8) care should be exercised when removing the stent to eliminate tearing or fragmentation.(1) do not forcibly insert or remove the guidewire.It may injure patient and damage the device.(2) do not manipulate, advance or withdraw the guidewire through a metal cannula or needle to do so may result in damage the guidewire.Avoid contact with devices with sharp edges (such as metal dilator).(3) avoid using of the device when resistance is encountered (due to the size of a catheter, stent and working channel of endoscope) as this may cause wear the guidewire coating.(4) do not use organic medical solutions or oily contrast medium on this device.These solutions may damage the device or decrease the lubricity of the device.(5) inject the solution into the guidewire holder in order to wet the guidewire.The guidewire is treated with a hydrophilic coating.Do not insert a stent over the device with its surface insufficiently wet.Never use dry gauze.Hydrophilic polymer coating can be damaged, increasing resistance when trying to insert catheter, stent or endoscope.(6) if unusual resistance is met during manipulation of the guidewire, do not force to remove it.Carefully withdraw the guidewire as a unit.(7) do not use a retrieval device while the guidewire is in place to do so may cause damage to the guidewire.(8) do not rub the guidewire with the edge of the holder.This could flake the hydrophilic coating.(9) avoid kinking, bending or twisting repeatedly the guidewire at acute bent site.It may lead to damage the guidewire.(10) never try to shape the guidewire.This could damage and break the cable core of the guidewire.(11) this product must be used under high resolution ray fluoroscopy or endoscopy and attention should be paid to guidewire movement in the urinary tract.(12) sufficient guidewire length must remain exposed to always maintain a firm grip on the guidewire.Precautions 1.Important precautions (1) the stent is not intended as a permanent indwelling device.It is recommended that the indwelling time not exceed 365 days.Periodic checks of the stent by cystoscopy and or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patients condition and other patient specific factors.All stents may be subject to varying degrees of encrustation when placed in the urinary tract.Encrustation may result in occlusion of the stent or pain or discomfort for the patient.2.Malfunction and adverse events malfunction fragmentation, damage, guidewire kinking, difficulty in insertion, difficulty in removal, occlusion migration, encrustation, difficulty in removal of the stent due to knotting of the coil, edema, loss of renal function, extravasation, pain or discomfort, fistula formation, perforation of kidney, renal pelvis, ureter and/or bladder, hemorrhage, peritonitis, hydronephrosis, infection, stone formation, urethral erosion, urethral reflux, separated piece remaining in body, urinary symptoms storage method and expiration date: 1.Storage store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date indicated on the direct package and the outer box.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during use, it was found that the tip of the guidewire was bent.Per follow up information received via ibc on 18sep2024, it was confirmed that there was no patient involvement.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20620266
Report Number1018233-2024-06947
Device Sequence Number8820810
Product Code FAD
UDI-Device Identifier10801741015448
UDI-Public(01)10801741015448(11)240712(17)270528(10)MYJS6260
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number787626
Device Lot NumberMYJS6260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown